MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305197
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material #:305197.Batch#:4305182.It was reported by customer that a white substance shot out and it the pharmacist.Verbatim: rcc received a complaint via email.We received a report from our (b)(6) concerning an event they have experienced while using a needle hypo nonsafety str 16g x 1in (reference (b)(4)).The lot number is 4305182.The event date is 03.21.2025.No harm to the patient has been reported.The sample is sequestered to conduct an analysis to determine the root cause of the failure.Please let me know the next step.We are willing to send the sample.Please have an rma and mailer label sent to my attention.The complaint is described: upon opening a bd precision glide needle 16gx 1", a white substance shot out and it the pharmacist.Possible plastic.(b)(4).Thank-you.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(6).Follow up for device evaluation: it was reported, upon opening the needle, a white substance shot out.To aid in the investigation, one sample in an opened packaging blister was received for evaluation by our quality team.A visual inspection was performed, and the needle has a droplet of epoxy located 1/4" from the needle hub.No other defects or imperfections were observed.This condition occurs during the assembly process if there is a jam at the cannulator.A device history record review was completed for provided material number 305197, lot 4305182.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported condition.There were no related quality notifications.All processes and final inspections complied with specification requirements.Verification of the cannulator was performed.The settings were correct, and the flow of product was good.Based on the investigation with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
NEEDLE 16X1 RB
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21708973
Report Number1911916-2025-00247
Device Sequence Number13247303
Product Code FMI
UDI-Device Identifier30382903051978
UDI-Public(01)30382903051978(11)241031(17)300131(10)4305182
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305197
Device Lot Number4305182
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown